Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking thyrnorm for thyroid problem. Why am I getting abdominal pain after miscarriage?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I had a miscarriage at 6-7 weeks around 8th December 2012. This was the first time I had tried to conceive. But even now post miscarriage my lower abdomen hurts sometimes a lot and so does my lower back. My gynae has now given me Folvit 5, Suclopene, and Susten 100 medicines. During pregnancy my gynae had asked me to stop obimet, but now my endo says i should have not stopped it. I have started walk to reduce my weight before the next pregnancy.

My endocrinologist has given me thyrnorm 75 and obimet 1000mg since I have thyroid problem also.

What is the cause of pain and what is the susten medicine for? Do i need to take any calcium also with thyronorm? My height is 164 cm and my weight is 81 Kg.
Posted Tue, 12 Feb 2013 in Women's Health
Answered by Dr. S Patra 1 hour later

Thanks for posting query. I have gone through your past medical & obstetric history.

According to your height & weight, your Body Mass Index (BMI) is 30.11 and have grade 1 obesity.

I am trying to explain your query as follows:

1) Pain around lower abdomen following miscarriage may be due to intrauterine infection or pelvic inflammatory disease (PID) in co-existence with retained bits of product if any. Obesity is an other factor for occasional lower abdomen pain.
You should undergo one ultrasound scan (USG) to rule out underlying pathology or retained bits if any. In addition, routine and microscopic urine examination is needed to rule out asymptomatic like Spondylosis or spinal osteoarthritis or Cervical radiculopathy or previous trauma around neck.
In this case, one orthopedic consultant can help you much regarding this.

2) Susten is micronised natural progesterone and given to regularize period. It also helps in correction of ovulation time in case of irregular cycle, related to anovulation due to progesterone deficiency.

3) You should continue both thyronorm and obimet medicine if you have poly cystic ovarian disease (PCOD). I think that you have PCOD that's why your doctor prescribed above medicine.
Obimet contains metformin, used in case of hyperinsulinaemia or insulin resistance associated with PCOD and it helps in regularization of ovulation to improve fertility.

You can take calcium supplements along with thyronorm for correction of bony problem or cervical pain.

Before planning next pregnancy, you should undergo several investigation to rule out causes of previous miscarriage like TORCH profile, Blood gr & Rh typing of both (to check Rh incompatibility), Blood sugar (PPBS), Test for chromosomal abnormality, Progesterone level after ovulation etc.

Do following things for life style modification before planning next pregnancy:
1) Control body weight by regular physical exercise in the means of jogging/ walking/ treadmill. It certainly improves fertility and other problem.
2) Avoid stress by yoga/deep breathing regularly 20-30 times at a time.
3) Take healthy diet with avoidance of fatty/ salty food stuff. Also need folic acid, vitamin-E & other supplements.
4) Drink plenty of fluids/water and eat leafy vegetables &fresh fruits.
5) Maintain personal hygiene and need adequate sleeping.
6) Periodic measurement of weight and blood pressure (BP).

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health in future.

Dr Soumen
Above answer was peer-reviewed by
Follow-up: Taking thyrnorm for thyroid problem. Why am I getting abdominal pain after miscarriage? 15 hours later
Thank you for the reply doctor.

I did get my ultrasound after the miscarriage and the reports showed that everything was clear. Can the pain in the lower abdomen region be due to weight also? This never happened before though. Also, my periods were heavier than normal this time with some tissue substance (normally it lasts for 2-3 days, this time it was 5 days).

I got the TORCH and rubella tests after miscarriage and one component CMV was positive a little and doctor said now the infection must have cured. I was wondering can that be the cause of miscarriage or some food I ate.

Also can you tell more about these tests: Blood gr & Rh typing of both (to check Rh incompatibility) and Progesterone level after ovulation , and how to get these done?

Answered by Dr. S Patra 1 hour later

Thanks for follow up query. I am trying to explain your query.

Yes, obesity is one of causative factors for occasional body ache and abdominal pain in co-existence of pelvic infection that cannot be ruled out by ultrasound alone. In this scenario, blood test for TLC/ DC/ ESR and urine examination is helpful.

CMV infection causes defective embryo/fetus in early week of pregnancy and leads to miscarriage. Therefore, it should be treated before planning next pregnancy with your consulting doctor.

Test for blood group and Rhesus type for both of you and your husband is needed to be done to avoid Rh incompatibility. Here, father with positive blood group & mother with negative blood group are more prevalent with concurrent pregnancy loss though first pregnancy is escaped.

Progesterone deficiency is another leading factor for miscarriage. Therefore, Day 21 progesterone assay is advised to check corpus luteum function properly.

If you do not have any clarifications, you can close the discussion and rate the answer.
Take care of yourself.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor